Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 2, 2011, 12:18 AM CDT for Lincoln County, Kansas. It took effect at Jun 2, 2011, 12:51 PM CDT. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 12:18 AM CDT (05:18 UTC)
- In effect from
- Jun 2, 2011, 12:51 PM CDT
- Expired
- Jun 4, 2011, 7:47 PM CDT
- In force
- 55 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River (KS) at Lincoln (LINK1).
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 38.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06868850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
682
WGUS43 KICT 020518
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CDT THU JUN 2 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-021918-
/O.NEW.KICT.FL.W.0007.110602T1751Z-110604T1920Z/
/LINK1.1.ER.110602T1751Z.110603T0000Z.110604T0120Z.NO/
1218 AM CDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE SALINE RIVER NEAR LINCOLN.
* FROM THIS AFTERNOON TO SATURDAY AFTERNOON.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 33.5
FEET THIS EVENING.
* IMPACT...AT 32.0 FEET...THE LOWLANDS AROUND THE GAGE SITE BEGIN TO
FLOOD. MUCH OF THIS LOWLAND IS CULTIVATED LAND.
&&
FLD OBSERVED FORECAST 6 PM
LOCATION STG STG DAY TIME FRI SAT SUN
LINCOLN 30.0 MSG 33.5 30.6 19.2
$$
MWM8 follow-up statements
930 WGUS83 KICT 021412 FLSICT FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 912 AM CDT THU JUN 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS... SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. && KSC105-030412- /O.CON.KICT.FL.W.0007.000000T0000Z-110604T1920Z/ /LINK1.1.ER.000000T0000Z.110603T0000Z.110604T0120Z.NO/ 912 AM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SALINE RIVER NEAR LINCOLN. * AT 7:00 AM THURSDAY THE STAGE WAS 32.4 FEET. * FLOOD STAGE IS 30.0 FEET. * MINOR FLOODING IS OCCURRING...AND MODERATE TO POTENTIALLY MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.5 FEET THIS AFTERNOON. THIS IS ABOUT 4 FEET HIGHER FROM THE PREVIOUS FORECAST...AND IS CLOSE TO MAJOR FLOOD STAGE. * THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 32.0 FEET...THE LOWLANDS AROUND THE GAGE SITE BEGIN TO FLOOD. MUCH OF THIS LOWLAND IS CULTIVATED LAND. && $$
715
WGUS43 KICT 021438
FLWICT
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
938 AM CDT THU JUN 2 2011
KSC053-022030-
/O.NEW.KICT.FA.W.0023.110602T1438Z-110602T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
938 AM CDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR...
NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 937 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3875 9793 3881 9826 3887 9835 3888 9811
3887 9793
$$
COOK272
WGUS83 KICT 022117
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
417 PM CDT THU JUN 2 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-031117-
/O.EXT.KICT.FL.W.0007.000000T0000Z-110605T1150Z/
/LINK1.2.ER.000000T0000Z.110603T0600Z.110604T1750Z.NO/
417 PM CDT THU JUN 2 2011
THE FLOOD WARNING CONTINUES FOR
THE SALINE RIVER NEAR LINCOLN.
* AT 2:30 PM THURSDAY THE STAGE WAS 33.9 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.5 FEET BY
EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
SATURDAY EARLY AFTERNOON.
* IMPACT...AT 36.0 FEET...HIGHWAY 14 SOUTH OF THE GAGE SITE BEGINS TO
FLOOD.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME FRI SAT SUN
LINCOLN 30.0 33.9 THU 02 PM 36.3 33.8 16.6
$$715
WGUS83 KICT 030136
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT THU JUN 2 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-031536-
/O.CON.KICT.FL.W.0007.000000T0000Z-110605T1150Z/
/LINK1.2.ER.000000T0000Z.110603T1200Z.110604T1750Z.NO/
836 PM CDT THU JUN 2 2011
THE FLOOD WARNING CONTINUES FOR
THE SALINE RIVER NEAR LINCOLN.
* AT 5:30 PM THURSDAY THE STAGE WAS 34.0 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.0 FEET BY
FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY
EARLY AFTERNOON.
* IMPACT...AT 36.0 FEET...HIGHWAY 14 SOUTH OF THE GAGE SITE BEGINS TO
FLOOD.
&&
FLD OBSERVED FORECAST 6 PM
LOCATION STG STG DAY TIME FRI SAT SUN
LINCOLN 30.0 34.0 THU 05 PM 35.0 24.3 14.9
$$638
WGUS83 KICT 031439
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
939 AM CDT FRI JUN 3 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-040439-
/O.EXT.KICT.FL.W.0006.000000T0000Z-110605T2130Z/
/BRNK1.2.ER.110602T0606Z.110602T1830Z.110605T0330Z.NR/
939 AM CDT FRI JUN 3 2011
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK AT BARNARD.
* AT 6:00 AM FRIDAY THE STAGE WAS 23.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE SATURDAY EVENING.
* IMPACT...AT 24.0 FEET...EXPECT FLOODING OF AGRICULTURAL FIELDS TO AN
EXTENT OF 3/4 OF A MILE COVERAGE. FLOOD WATERS COVER PARTS OF
HIGHWAY 284 NEAR THE RIVER.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SAT SUN MON
BARNARD 21.0 23.9 FRI 06 AM 23.1 9.5 5.3
$$
KSC105-040439-
/O.EXT.KICT.FL.W.0007.000000T0000Z-110605T1500Z/
/LINK1.2.ER.000000T0000Z.110604T0000Z.110604T2100Z.NO/
939 AM CDT FRI JUN 3 2011
THE FLOOD WARNING CONTINUES FOR
THE SALINE RIVER NEAR LINCOLN.
* AT 8:00 AM FRIDAY THE STAGE WAS 35.0 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.0 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* IMPACT...AT 36.0 FEET...HIGHWAY 14 SOUTH OF THE GAGE SITE BEGINS TO
FLOOD.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SAT SUN MON
LINCOLN 30.0 35.0 FRI 08 AM 34.8 18.4 14.1
$$
LFW129
WGUS83 KICT 040346
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1046 PM CDT FRI JUN 3 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-041746-
/O.EXT.KICT.FL.W.0007.000000T0000Z-110605T0928Z/
/LINK1.1.ER.000000T0000Z.110603T1700Z.110604T1528Z.NO/
1046 PM CDT FRI JUN 3 2011
THE FLOOD WARNING CONTINUES FOR
THE SALINE RIVER NEAR LINCOLN.
* AT 5:15 PM FRIDAY THE STAGE WAS 34.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE SATURDAY MORNING.
* IMPACT...AT 33.0 FEET...FLOOD WATERS COVER 220TH ROAD NEAR THE
RIVER...JUST SOUTHEAST OF LINCOLN. EXPECT THE RIVER TO BE OUT OF
ITS BANKS BETWEEN 1/4 TO 1/2 MILES IN EXPANSE. LOWLAND FLOODING
OCCURS EAST AND WEST OF TOWN.
&&
FLD OBSERVED FORECAST 6 PM
LOCATION STG STG DAY TIME SAT SUN MON
LINCOLN 30.0 34.7 FRI 5 PM 24.2 15.6 12.9
$$661
WGUS83 KICT 041426
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
926 AM CDT SAT JUN 4 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-050426-
/O.EXT.KICT.FL.W.0007.000000T0000Z-110605T1103Z/
/LINK1.1.ER.000000T0000Z.110603T1700Z.110604T1703Z.NO/
926 AM CDT SAT JUN 4 2011
THE FLOOD WARNING CONTINUES FOR
THE SALINE RIVER NEAR LINCOLN.
* AT 8:00 AM SATURDAY THE STAGE WAS 33.0 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 33.0 FEET...FLOOD WATERS COVER 220TH ROAD NEAR THE
RIVER...JUST SOUTHEAST OF LINCOLN. EXPECT THE RIVER TO BE OUT OF
ITS BANKS BETWEEN 1/4 TO 1/2 MILES IN EXPANSE. LOWLAND FLOODING
OCCURS EAST AND WEST OF TOWN.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SUN MON TUE
LINCOLN 30.0 33.0 SAT 08 AM 18.3 14.1 12.6
$$471
WGUS83 KICT 050047
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT SAT JUN 4 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC105-050117-
/O.CAN.KICT.FL.W.0007.000000T0000Z-110605T1103Z/
/LINK1.1.ER.000000T0000Z.110603T1700Z.110604T2206Z.NO/
747 PM CDT SAT JUN 4 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SALINE RIVER NEAR LINCOLN.
* AT 5:45 PM SATURDAY THE STAGE WAS 29.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FELL BELOW FLOOD STAGE AT 5:06 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.1 FEET BY MONDAY
MORNING.
* IMPACT...AT 30.0 FEET...THE RAILROAD BEGINS TO FLOOD 4 MILES WEST
OF LINCOLN WHEN SPILLMAN CREEK IS HIGH.
&&
FLD OBSERVED FORECAST 6 PM
LOCATION STG STG DAY TIME SUN MON TUE
LINCOLN 30.0 29.7 SAT 6 PM 17.3 12.9 12.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 1, 11:24 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 1, 11:24 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1124 PM CDT WED JUN 1 2011 .UPDATE... STRONG TO SEVERE CONVECTION CONTINUES ACROSS CENTRAL KS...ALONG I-70....ALONG MAIN INSTABILITY AXIS. CONTINUED CONCERNS ABOUT THIS CONVECTION BACKBUILDING OVER THE SAME AREAS AS A BACKBUILDING MCS LOOKS TO BE UNDER WAY....ESPECIALLY WITH MOISTURE TRANSPORT AND LOW LEVEL JET FEEDING INTO THIS COMPLEX AND NOT VEERING OUT. COULD STILL SEE SOME SEVERE STORMS ON THE SRN EDGE OF THIS COMPLEX...AS ELEVATED INSTABILITY REMAINS HIGH. SO WILL KEEP POPS IN THE SOLID CHANCE CATEGORY IN THIS AREA. KETCHAM && .PREV DISCUSSION... /ISSUED 633 PM CDT WED JUN 1 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU COULD STILL SEE THE CHANCE FOR SOME HIT OR MISS CONVECTION ACROSS CENTRAL KS AT LEAST UNTIL 02-03Z...AS AFTERNOON HEATING HAS LED TO AN UNSTABLE AIRMASS IN THIS AREA. GREATEST AREA OF CONCERN WILL BE NORTH OF KRSL AND KSLN...BUT WILL KEEP A VCTS NEAR KRSL WITH CB CLOUD DESCRIPTOR NEAR KSLN AND KHUT. THINK TSRA CHANCES WILL DIMINISH ACROSS THE AREA AFTER 03Z AS WARMER AIR MOVES INTO THE AREA IN THE MID LAYERS. AFTER TSRA CHANCE ENDS...EXPECT VFR CONDITIONS ACROSS THE AREA...WITH THE ONLY CONCERN BEING GUSTY WINDS DURING THE DAYTIME HOURS ON THU. KETCHAM PREV DISCUSSION... /ISSUED 316 PM CDT WED JUN 1 2011/ DISCUSSION... TONIGHT: RATHER TOUGH CONVECTIVE FORECAST OUT OF THE BOX...WITH CONSIDERABLE LOW LEVEL MOISTURE AND NOT A LOT OF CAPPING. HOWEVER CONVERGENCE/TRIGGER FOR CONVECTION APPEARS TO BE LIMITED RESIDUAL LIFT FROM THIS MORNINGS CONVECTION IN OK...WHICH WOULD PRIMARILY AFFECT AREA EAST OF I-35 AFTER 0000 UTC. ALSO SOME POTENTIAL BASED ON CORFIDI VECTORS FOR HIGH PLAINS STORMS TO WORK INTO FAR NORTHWEST SECTIONS BEFORE DISSIPATING. THU: INCREASING SURFACE PRESSURE GRADIENT WILL LIKELY RESULT IN WIND ADVISORY CRITERIA OVER RUSSELL/BARTON COUNTIES...IF NOT MOST OF CENTRAL/SOUTH CENTRAL KS. WHILE MODELS SEEM TO BE LAGGING A BIT ON SURFACE DEWPOINTS...DOES APPEAR TO BE SOME DRYING LIKELY IN THE WEST WITH MINIMAL REDUCTION IN THE EAST. THIS SHOULD LEAD TO A BIT MORE CUMULUS AND SLIGHTLY COOLER TEMPERATURES IN SOUTHEAST KS VS REST OF FORECAST AREA. WHILE STRAY THUNDERSTORM CANNOT BE RULED OUT...COMBO OF CAPPING AND LACK OF CONVERGENCE PRECLUDES MENTIONING ANYTHING IN GRIDS. WINDS OVERNIGHT WILL LIKELY KEEP TEMPERATURES MILD OVERNIGHT. FRI: SMALL CHANCES FOR PRECIPITATION IN CENTRAL KS FRI NIGHT AS SURFACE BOUNDARY EDGES VERY CLOSE TO NORTHWEST EDGE OF FORECAST AREA. WITH SLIGHT DECREASE IN 850MB TEMPERATURES AND POTENTIAL FOR ADDITIONAL CLOUDS...WILL SHAVE A DEGREE OR TWO OFF PERSISTENCE FOR MAXES. SAT-TUE: THE PAST SEVERAL RUNS OF THE MEDIUM RANGE MODELS SHOW GFS AND ECMWF HEADING IN OPPOSITE DIRECTIONS WITH SPEED OF WEST COAST LOW. WITH CURRENT SOLUTIONS RELATIVELY CLOSE TO EACH OTHER...THE AVERAGING IN THE TESTBED GRIDS SHOULD BE QUITE GOOD. LOW TEMPERATURES MAY BE A BIT TRICKY WITH A LOT DEPENDING ON THE SURFACE DEWPOINTS. THERE IS THE POSSIBILITY OF ISOLATED AFTERNOON/EARLY EVENING THUNDERSTORMS MOST DAYS...BUT AREA/TIMING IS PROBLEMATIC...AND WANT TO AVOID MENTIONING SLIGHT CHANCES EVERY DAY. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU COULD SEE WIDELY SCATTERED...HIT-AND-MISS THUNDERSTORMS THIS AFTERNOON AND INTO THE EVENING HOURS FOR ALL TAF SITES...DUE TO A MOIST/UNSTABLE AND WEAKLY CAPPED AIRMASS...IN CONCERT WITH SUBTLE MID/UPPER ENERGY APPROACHING FROM THE SOUTHWEST. INCLUDED "CB" WORDING FOR ALL SITES TO ACCOUNT FOR THIS THREAT. ACTIVITY COULD LINGER LONGER INTO THE EVENING AT KRSL AND COULD BE A BIT MORE ORGANIZED...AS AFTERNOON HIGH PLAINS ACTIVITY ROLLS EAST THIS EVENING. CIGS LOOK TO BE SCT-BKN VFR THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL COMMENCE BY THURSDAY MORNING...DUE TO STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 95 69 96 / 10 10 10 10 HUTCHINSON 66 96 68 96 / 10 10 10 10 NEWTON 67 93 68 95 / 10 10 10 10 ELDORADO 68 93 68 92 / 10 10 10 10 WINFIELD-KWLD 69 94 69 93 / 10 0 10 10 RUSSELL 67 96 67 97 / 60 10 10 10 GREAT BEND 66 96 66 98 / 60 10 10 10 SALINA 69 96 71 97 / 60 10 10 10 MCPHERSON 66 95 69 96 / 30 10 10 10 COFFEYVILLE 71 93 70 92 / 20 10 10 10 CHANUTE 68 91 70 91 / 20 10 10 10 IOLA 68 91 70 91 / 20 10 10 10 PARSONS-KPPF 70 92 70 91 / 20 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 2, 12:10 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1210 AM CDT THU JUN 2 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-030515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1210 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVER CENTRAL KANSAS INTO THE OVERNIGHT HOURS. THE GREATEST THREAT OF LARGE HAIL AND DAMAGING WINDS WILL BE ALONG AND NORTH OF A LINE FROM MCPHERSON TO MARION TO COTTONWOOD FALLS AS THE COMPLEX OF STORMS MOVES EAST OR SOUTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUSTAINED WINDS ON THURSDAY WILL BE NEAR 30 MPH OVER PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS...ESPECIALLY OVER RUSSELL AND BARTON COUNTIES. A WIND ADVISORY MAY BE REQUIRED. THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT AS A COLD FRONT NEARS CENTRAL KANSAS. STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL STILL BE NEEDED OVERNIGHT ACROSS CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP PH/KETCHAM
In the hours before
Local storm report, Jun 1, 11:14 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL WILSON LAKE 38.94N 98.55W
06/01/2011 E2.75 INCH RUSSELL KS EMERGENCY MNGR
REPORTS OF GOLF TO BASEBALL SIZE HAIL. MANY CAMPERS ARE
DAMAGED AS WELL AS WINDSHIELDS BLOWN OUT ON CARS.
&&
DUNTENLocal storm report, Jun 1, 11:17 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM FLASH FLOOD 3 SSE WESTFALL 38.89N 97.98W
06/01/2011 LINCOLN KS TRAINED SPOTTER
REPORTS OF 6 TO 8 INCHES OF WATER AT MILE MARKER 233 ON
I-70.
&&
DUNTENLocal storm report, Jun 1, 11:18 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HEAVY RAIN GLENDALE 38.90N 97.87W
06/01/2011 E1.50 INCH SALINE KS EMERGENCY MNGR
&&
DUNTENLocal storm report, Jun 1, 11:58 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1158 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM FLASH FLOOD 3 ENE SALINA 38.83N 97.57W
06/01/2011 SALINE KS TRAINED SPOTTER
REPORTS OF STREET FLOODING.
&&
DUNTENLocal storm report, Jun 2, 12:02 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1202 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM FUNNEL CLOUD W GYPSUM 38.71N 97.43W
06/01/2011 SALINE KS TRAINED SPOTTER
REPORTS RELAYED BY EMERGENCY MANAGEMENT.
&&
DUNTENLocal storm report, Jun 2, 12:15 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM TORNADO 2 E SMOLAN 38.74N 97.65W
06/01/2011 SALINE KS LAW ENFORCEMENT
BRIEF TOUCHDOWN JUST WEST OF THE SMOLAN EXIT ALONG
INTERSATE 135.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 58 min |
| Jun 1, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 66 min |
| Jun 1, 7:42 PM CDT | Tornado Warning | ICT | Russell | 63 min |
| Jun 1, 8:07 PM CDT | Tornado Warning | ICT | Lincoln | 53 min |
| Jun 1, 8:21 PM CDT | Tornado Warning | ICT | Russell | 39 min |
| Jun 1, 8:32 PM CDT | Areal Flood Warning | ICT | Lincoln, Russell | 9 hr |
| Jun 1, 8:39 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 66 min |
| Jun 1, 8:46 PM CDT | Tornado Warning | ICT | Russell | 26 min |
| Jun 1, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 54 min |
| Jun 1, 8:56 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Russell | 26 min |
| Jun 1, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 67 min |
| Jun 1, 9:21 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 54 min |
| Jun 1, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 42 min |
| Jun 1, 10:04 PM CDT | Flash Flood Warning | ICT | Lincoln, Russell | 12 hr |
| Jun 1, 10:07 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 53 min |
| Jun 1, 10:47 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 58 min |
| Jun 1, 10:53 PM CDT | River Flood Warning | ICT | Lincoln | 4 days |
| Jun 1, 11:00 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 60 min |
| Jun 1, 11:21 PM CDT | Flash Flood Warning | ICT | Saline | 10 hr |
| Jun 1, 11:40 PM CDT | Tornado Warning | ICT | Marion, Saline | 35 min |
| Jun 1, 11:44 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 26 min |
| Jun 2, 2:30 AM CDT | Flash Flood Warning | ICT | Ellsworth | 7 hr |
| Jun 2, 4:03 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 16 hr |
| Jun 2, 9:21 AM CDT | Areal Flood Warning | ICT | Russell | 6 hr |
| Jun 2, 9:29 AM CDT | Areal Flood Warning | ICT | Saline | 6 hr |
| Jun 2, 9:38 AM CDT | Areal Flood Warning | ICT | Ellsworth | 11 hr |
| Jun 2, 9:53 AM CDT | Flash Flood Warning | ICT | Lincoln | 5 hr |
| Jun 2, 2:54 PM CDT | Areal Flood Warning | ICT | Lincoln | 30 hr |
| Jun 2, 3:33 PM CDT | Areal Flood Warning | ICT | Russell | 6 hr |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.